Alert archive / Wisconsin / Small Craft Advisories in 2022
Small Craft Advisory 21, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 27, 2022, 2:42 PM CST. It took effect at Feb 28, 2022, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2022, 2:42 PM CST (20:42 UTC)
- In effect from
- Feb 28, 2022, 9:00 AM CST
- Expired
- Feb 28, 2022, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
354 WHUS73 KGRB 272042 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 242 PM CST Sun Feb 27 2022 LMZ541>543-280445- /O.NEW.KGRB.SC.Y.0021.220228T1500Z-220228T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 242 PM CST Sun Feb 27 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt expected. Waves locally as high as 4 ft in ice free areas. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 9 AM to 4 PM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
4 follow-up statements
130 WHUS73 KGRB 280239 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 839 PM CST Sun Feb 27 2022 LMZ541>543-281045- /O.EXT.KGRB.SC.Y.0021.220228T1500Z-220301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 839 PM CST Sun Feb 27 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 9 PM CST MONDAY... * WHAT...Southeast to south winds 15 to 20 kt with gusts up to 25 kt expected. Waves 2 to 5 ft in ice free areas. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 9 AM to 9 PM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
111 WHUS73 KGRB 280940 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 340 AM CST Mon Feb 28 2022 LMZ541>543-281745- /O.CON.KGRB.SC.Y.0021.220228T1500Z-220301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 340 AM CST Mon Feb 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southeast winds increasing to 15 to 25 kts and waves building to 4 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
971 WHUS73 KGRB 281545 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 945 AM CST Mon Feb 28 2022 LMZ541>543-282345- /O.CON.KGRB.SC.Y.0021.000000T0000Z-220301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 945 AM CST Mon Feb 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 25 kts veering SW 10 to 15 kts this evening. Waves 4 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Eckberg
742 WHUS73 KGRB 282129 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 329 PM CST Mon Feb 28 2022 LMZ541>543-010300- /O.CON.KGRB.SC.Y.0021.000000T0000Z-220301T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 329 PM CST Mon Feb 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 25 kts becoming variable 10 kts or less this evening. Waves 2 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 11:45 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 27, 11:45 AM CST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1145 AM CST Sun Feb 27 2022 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 332 AM CST Sun Feb 27 2022 A cold front was moving through far northern WI early this morning, accompanied by low clouds, and a few flurries near the Upper Michigan border. Temperatures were running a bit warmer than previously thought, so have adjusted trends accordingly. West to northwest winds were occasionally gusting to 20 to 25 mph. The cold front will move across the rest of the forecast area this morning. Scattered flurries over mainly Vilas County should taper off before noon. Under partly to mostly cloudy skies, temperatures will rise into the 20s to lower 30s. Northwest winds will gust to 15 to 20 mph, then diminish as a ridge of high pressure arrives in the afternoon. The surface ridge will shift east tonight, as a weak clipper low pressure system moves into North Dakota. Developing east to southeast flow may bring a few flurries to the Lake Michigan shoreline after midnight. In addition, increasing WAA/isentropic lift may bring a small chance of light snow to the WI/MI border region toward morning. Temperatures will drop into the single digits north and lower to middle teens south in the late evening or early overnight hours, then remain steady or slowly rise late. The clipper low pressure system will move from eastern ND to the WI/MI border on Monday. A warm front will shift northeast across the region as the low approaches, with additional forcing arriving with a short-wave trough in the afternoon. The best forcing and saturation will occur over northeast WI, where snowfall amounts around an inch are possible. Little or no precipitation is expected over central WI and the Fox Valley. High temperatures will warm into the middle to upper 20s north and lower to middle 30s south. .LONG TERM...Monday Night Through Saturday Issued at 332 AM CST Sun Feb 27 2022 A broad upper ridge will remain over western CONUS through the first few days of the extended, before a fairly strong trough works its way in from the Pacific. As it does, a split flow regime is expected to form late in the work week, ultimately bringing a fairly strong weather system out of the Central Plains sometime next weekend. Ahead of this, northwesterly flow aloft will bring several weak weather systems through our area early in the extended. Monday night through Tuesday night... The first of a couple of clipper systems will be making its way through the region at the beginning of the extended period Monday night. Moisture should be sufficient to produce some light accumulating snow near the Upper Peninsula border, so kept a few tenths in the forecast. This will be a fairly fast moving shortwave, with CAA picking up again overnight. Precipitation is expected to cut off fairly quickly for most of the region after midnight. The only exception may be portions of the far north, where a few light flurries could continue into Tuesday morning as winds shift to the north off Lake Superior. A lull in the action is then expected for Tuesday morning before the next clipper moves into Wisconsin from the west. Another quick round of scattered snowfall is expected for Tuesday afternoon and evening, with most getting less than an inch of snow accumulation. Temperatures for Tuesday will be fairly close to normal, ranging from the upper 20s to the upper 30s. Rest of the forecast...Uncertainty then enters the forecast for the remainder of the forecast as split flow establishes itself towards the latter part of the work week. One more weak system may graze the area Thursday/Friday, but high pressure over Canada may also keep the area dry for this round. Then, models continue to suggest a stronger system working its way out of the Central Plains for the early parts of the weekend. Not too many details are available still, as the track remains variable. We may yet end up in the warm sector for this system, which would produce more mixed precipitation and/or rain than snow. Will continue to monitor as we get closer. && .AVIATION...for 18Z TAF Issuance Issued at 1145 AM CST Sun Feb 27 2022 Cloud cover will gradually increase this afternoon but expect mainly VFR conditions to continue, aside from a few MVFR cigs possible near the upper Michigan border early this afternoon. Gusty winds will also diminish through the afternoon and veer to the east overnight. Low clouds return late tonight and Monday morning with a mix of VFR and MVFR cigs. Light snow showers are possible across north- central WI Monday morning, and a mix of light snow and/or light freezing drizzle could fall across east-central WI. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Uhlmann AVIATION.......KLJ
Hazardous weather outlook, Feb 27, 2:34 PM CST, 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 234 PM CST Sun Feb 27 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 234 PM CST Sun Feb 27 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Light snow and a little freezing drizzle is expected across north- central and northeast Wisconsin Monday into Monday evening. Most places will have minor accumulations, though far northeast Wisconsin could see 1 to 2 inches. Locally hazardous travel conditions are anticipated, especially over far northeast Wisconsin. Another round of light snow and a brief period of freezing drizzle will be possible Tuesday night into Wednesday morning. Around an inch of snow will be possible for much of the area with a small potential for a light glaze of freezing drizzle. Locally hazardous travel conditions may develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-282045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 234 PM CST Sun Feb 27 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. KLJ/Cooley
Nearby
Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.